[Skip to Content]
[Skip to Content Landing]
Article
November 1951

PREVENTION OF HYPERSENSITIVITY REACTION TO DRUG WITH SIMULTANEOUS ADMINISTRATION OF THE DRUG AND CORTONE®

AMA Arch Derm Syphilol. 1951;64(5):644. doi:10.1001/archderm.1951.01570110114022
Abstract

There are instances in which continuing use of a drug to which a patient is hypersensitive may be desirable and even necessary. Simultaneous administration of cortisone (cortone®)1 may make this possible, as is illustrated by the following case. Cortisone and corticotropin (adrenocorticotropic hormone) are known to be of value in the treatment of drug eruptions.

REPORT OF A CASE  L. R., a 47-yr.-old male Negro, was admitted to the Dermatology Service at Cincinnati General Hospital on Jan. 8, 1951, with a seven-day history of sore lips and penis, fever and chills, loss of appetite, and headache. A proprietary medication (666 for colds®) containing 60 grains (3.9 gm.) of antipyrine was ingested 10 days before admission. Admission temperature was 102 F., and both his lips and anterior portion of the penis were edematous and denuded, with crusting and bleeding. Ulcerations of the buccal mucosa and erythematous, pigmented lesions on the

×